Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Pores, dark spots on face. Had habit of pricking the pimples. How to get rid of the scars?

DOCTOR OF THE MONTH - Jul 2012
Jul 2012
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1993
Answered : 563 Questions
Question
Hello Doctor,

I used to prick my pimples as a teenager. Now my face is embellished with large pores and dark spots. Can you please suggest how I could reduce the pores and get rid of the dark spots. I also have an uneven skin tone. Kindly help.
Posted Mon, 22 Apr 2013 in Skin Hair and Nails
 
 
Answered by Dr. Praveen Rodrigues 2 hours later
Hi there XXXXXX.
At the outset, thanks for writing in.
It is not particularly clear whether you have acne as yet.
Also i would be able to assist you best if you send me a clear digital photo or photographs of the affected areas & upload them onto this site using the upload data button to the right of your screen or you may contact the system administrators.
Await your response to take this further.
Best Regds,
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
 
Follow-up: Pores, dark spots on face. Had habit of pricking the pimples. How to get rid of the scars? 1 hour later
Hello Dr XXXXXXX

Thanks a lot for your reply.

I do have small boils all over my face. As requested, I have uploaded the photographs.

Looking forward to hear from you.

Thanks a lot.
 
 
Answered by Dr. Praveen Rodrigues 16 minutes later
Hi there XXXXXX.
I did go through all the photographs.
It does appear that you still have active acne & that this needs to be addressed at first before you go in for peels & dermabrasion both of which are recommended for you once the active treatment is finished with.
For the active treatment, i recommend a low dose oral isotretinoin therapy that will require the services of a dermatologist to explain all the pros & cons & a series of blood tests (including Lipid profile, liver & kidney function tests) as per the drug protocol before starting treatment & at regular intervals while on this treatment to ensure safety. This may have to be taken for at least 4-6 mths for best results. The most common side effect will be 'drying' of the skin & mucous membranes & for this your doctor will prescribe good emollients & perhaps vaseline for the lips.
As this site prevents me from giving dosage schedules & prescribing online, this is the best advice i can render for the moment. The rest will be handled by your treating dermatologist @ ground 0. One can also surf the net for details on the medication but dont get scared by the many listed side effects. In my clinical practice, i have treated hundreds' with this medication safely with great results.
Good Luck & trust this has been useful information to take you forward. Cheers!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
 
Follow-up: Pores, dark spots on face. Had habit of pricking the pimples. How to get rid of the scars? 2 hours later
Thanks a lot Dr XXXXXXX

Really appreciate your help. Can you please help me with the details of a good dermatologist. I am based out of Mumbai. Is it possible that I can visit your clinic??

Regards, XXXXXXX XXXXXXX
0000

 
 
Answered by Dr. Praveen Rodrigues 6 hours later
Hi there XXXXXXX
Sadly i am Bangalore based.
To start the isotretinoin therapy, any decent dermatologist especially one in a medical college would be a safe bet.
Dr XXXXXXX Jerajani or Dr XXXXXXX Amladi are both from Mumbai in the XXXXXXX region & have retired from XXXXXXX Hospital but have their own clinics & are XXXXXXX doctors' that can be traced easily...you may use my name for a recommendation!
Good Luck & Godspeed!
Dr Praveen Rodrigues MD
St. Marthas' Hospital & XXXXXXX Hospital
Bangalore, India.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions